“If a man’s hair has fallen from his head, he is bald but he is clean.” (Lev 13:40)
Dear family and friends,
When they told me I might experience temporary bald spots in the areas where the radiation passed through, I figured the Pentateuch might have something encouraging to say about that, and I was happy to confirm that it does. See quote above. And none too soon, because I’m actually starting to experience funny radiation-related baldness patterns.
|They say it will grow back – what color, I don’t know|
|You might not have (almost certainly haven’t) noticed that I was
already losing my hair, but now I feel like I already lost – a bet. I think
radiation and losing a bet are the only possible explanations.
If I ever see someone with equally…distinguished…balding patterns, I’m going to feel a lot more empathy for him. Temporary or not, it’s pretty trivial, and I can just cut my hair closer and more frequently, and she‘s stuck with me and all these kids now anyway.
One of the times I was enjoying my barium smoothie (I think it was this time), I noticed a gentleman in the waiting room who had a distinct Holstein pattern of hair coloration.
|1) I think that’s a painting (??)
2) I have nothing to do with the angling or shadowing, but don’t you think it really adds…something?
3) Knock knock.
The Interrupting Cow.
I think this painting illustrates (heh, heh) my point about the pattern of this gentleman’s hair color. At the time, I assumed it was a personal style choice. Hey, not my style, but you want a black and white cow pattern, fella? Good for you. Now I wonder if he had the selective balding and it came back white. The two times I’ve been on immunotherapy, I’ve had mysterious spots in my hair just randomly go gray.
|That upper right one is the original, vintage ca 2007.
It is referred to as “The Cool Guy Spot” around here.
The others appeared during Cancer 2.0
So that could be the radical superhero-type change catalyzed by the radiation. I’ll admit, when I brought the praying mantis into the first radiation session and allowed it to bite me, I expected something much more extraordinary, but I guess I’ll just have to make it look cool when and if it happens. Those who are limited by tamer assumptions probably think the gray spots are some auto-immune reaction to the immunotherapy. Whatever.
Okay, side effects of the new medications? None confirmed, and I’ve mostly felt totally fine since I started them in mid-April. About 2 weeks ago, I started having some foot pain, and more recently knee pain when I wake up in the morning. My oncologist says it might be the drugs but isn’t 100% convinced. It might just be that I’m getting old and achy. Come to think of it, I was tempted to complain about my bum knee, but I’m pretty sure that was drowned out by one of the kids’ complaining about the wrong kind of peanut butter or something.
Anyway, the pain sure seems to be connected to the time when the medication probably would start having its effects. But sore joints aren’t one of the listed side effects. Either way, I’m managing fine with Motrin, and other than that, nothing that seems like a side effect. I feel great and even managed to take my three Boy Scouts plus Frankie (7) camping with their troop.
Okay, that’s it. Just a quick update on how things are going.
With prayers and fortitude for you,